Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 146, NWS Kansas City, MO

June 22, 20154 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 22, 2015, 9:08 PM CDT for 4 counties in Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 9:08 PM CDT (02:08 UTC)
Expired
Jun 22, 2015, 10:00 PM CDT
In force
52 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 186 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:11 PM CDTTSTM WND GST 54Kirksville Regional, MO
Jun 22, 9:15 PM CDTTSTM WND DMGLa Plata, MOSEVERAL TREES AND POWER LINES DOWN
Jun 22, 9:15 PM CDTTSTM WND GST 70La Plata, MO
Jun 22, 10:05 PM CDTTSTM WND GST 6016 E Brookfield, MOESTIMATE 50 TO 60 MPH WINDS. HARD TO DRIVE DUE TO WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 7:57 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
5.7
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KEAX 230208
SVREAX
MOC001-115-121-211-230300-
/O.NEW.KEAX.SV.W.0146.150623T0208Z-150623T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  LINN COUNTY IN NORTH CENTRAL MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1000 PM CDT

* AT 907 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 18 MILES EAST OF EDINA TO 14 MILES EAST OF
  BROWNING...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARCELINE...LA PLATA...MACON...BUCKLIN...CALLAO...BEVIER...
  ATLANTA...NEW BOSTON...SOUTH GIFFORD...ETHEL...NEW CAMBRIA AND
  ELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3971 9229 3969 9269 3971 9309 4006 9337
      4019 9234 3996 9234 3995 9228
TIME...MOT...LOC 0208Z 282DEG 43KT 4018 9181 4002 9288

HAIL...<.75IN
WIND...60MPH

$$

LAFLIN
3 follow-up statements
717 
WWUS53 KEAX 230226
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT MON JUN 22 2015

MOC001-211-230236-
/O.CAN.KEAX.SV.W.0146.000000T0000Z-150623T0300Z/
SULLIVAN MO-ADAIR MO-
926 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAIR AND SOUTHERN
SULLIVAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3971 9229 3969 9269 3971 9309 4003 9335
      4004 9234 3996 9234 3995 9228
TIME...MOT...LOC 0226Z 335DEG 17KT 4001 9233 3992 9293

$$

MOC115-121-230300-
/O.CON.KEAX.SV.W.0146.000000T0000Z-150623T0300Z/
LINN MO-MACON MO-
926 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON AND LINN
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1000 PM CDT...

AT 920 PM CDT...EMERGENCY MANAGEMENT AND FIRE DEPARTMENT REPORTED 
SEVERAL TREES DOWN AND POWER OUTAGES IN LA PLATA.

AT 923 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF LA PLATA TO 11 MILES NORTH OF
BUCKLIN...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BUCKLIN...CALLAO...
BEVIER...ETHEL...SAINT CATHERINE AND NEW CAMBRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3971 9229 3969 9269 3971 9309 4003 9335
      4004 9234 3996 9234 3995 9228
TIME...MOT...LOC 0226Z 335DEG 17KT 4001 9233 3992 9293

HAIL...<.75IN
WIND...60MPH

$$

LAFLIN
022 
WWUS53 KEAX 230236
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 PM CDT MON JUN 22 2015

MOC115-121-230300-
/O.CON.KEAX.SV.W.0146.000000T0000Z-150623T0300Z/
LINN MO-MACON MO-
936 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON AND LINN
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1000 PM CDT...

AT 928 PM...FIRE DEPARTMENT REPORTED 70 MPH AND ADDITIONAL TREE 
DAMAGE IN LA PLATA.

AT 933 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LA PLATA TO 8 MILES NORTH OF
BUCKLIN...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BUCKLIN...CALLAO...
BEVIER...ETHEL...SAINT CATHERINE AND NEW CAMBRIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3971 9229 3969 9269 3971 9309 4003 9335
      4004 9234 3996 9234 3995 9228
TIME...MOT...LOC 0236Z 335DEG 17KT 3997 9230 3988 9290

HAIL...<.75IN
WIND...70MPH

$$

LAFLIN
352 
WWUS53 KEAX 230254
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT MON JUN 22 2015

MOC115-121-230304-
/O.EXP.KEAX.SV.W.0146.000000T0000Z-150623T0300Z/
LINN MO-MACON MO-
954 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR MACON AND SOUTHEASTERN LINN 
COUNTIES IN NORTH CENTRAL MISSOURI HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3971 9229 3969 9269 3971 9309 4003 9335
      4004 9234 3996 9234 3995 9228
TIME...MOT...LOC 0254Z 335DEG 17KT 3989 9225 3980 9285

$$

LAFLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:39 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 22, 6:39 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT Mon Jun 22 2015

.DISCUSSION...
Issued at 422 PM CDT MON JUN 22 2015

Tonight - Tuesday night:

Will play the waiting game on convection for tonight. Progged Bufr
soundings show impressive 800mb cap of +21C to +24C across northern
MO currently placing a hold on convective growth despite presence of
stratocu....which are starting to form cloud rolls. Satellite and
regional radars do show some cells popping up over south central IA
but think it'll be a few more hours before activity forms over the
northern counties. A narrow h7 vorticity lobe is likely passing
across the eastern NE/western IA portion of the cold front. Should
start to see some cooling temperatures aloft but question remains
will it be sufficient to release the MLCAPEs of 4500 J/kg. If it can
then any convection which forms will likely become severe. Will
delay convective development by an hour or two with highest PoPs
over northeast MO where cap is weaker. Since most of the driving
mechanism is tied to the instability the loss of daytime heating
will likely result in a rapid weakening of convection.

The cold front is expected to reach the far southwestern counties
before stalling Tuesday morning. As the front begins to retreat
northward scattered convection is probable with the far western
counties having the best chance of seeing activity. Can't rule out
an isolated severe storm along/north of the retreating front. Cooler
temperatures expected tomorrow due to most of the CWA being under an
easterly surface wind and a good deal of cloud cover.

The area of convection will lift into northern MO by Tuesday evening
with the warm sector gradually spreading north.

Wednesday:

Models diverging a bit on location of the warm front on Wednesday
with the latest NAM and SREF now stalling the front across northern
MO while the GFS and ECMWF lift it into southern IA before stalling.
In either case should see at least morning convection across
northern MO. Otherwise, the hot and humid airmass returns, although
probably not as steamy as today due to some better mixing.
Thursday - Saturday:

Thursday - Friday:

Operational GFS/ECMWF have been fairly consistent in shifting the
vacillating front back south through the CWA as the upper flow
across the Northern Plains/Upper MS Valley veers from zonal to a
northwesterly pattern. This in turn would force the front south.
Since the shift to the south would likely be slow and precipitable
water values remain high the potential for very heavy rainfall is
increased.

Friday night - Monday:

As an upper ridge builds across the intermountain region with an
upper trough over the OH/TN Valleys the pronounced northwesterly
flow will bring some welcome relief from the heat and high humidity.
Can't say the entire weekend will be rain free as impulses like to
hide as they track southeast along the front side of the upper
ridge. Otherwise, expect slightly below average temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 640 PM CDT MON JUN 22 2015

Line of showers over northwest Missouri is struggling to overcome
warm air around 7,000 ft. Thinking this warm air should suppress most
of this activity, but still could see scattered storms pop up along
this line in the next few hours. Any storms that do develop could
persist a few hours before dissipating toward 10 or 11 PM. More
scattered storms possible Tuesday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ025-057-102>105.

MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ002>006-011>015-
     020>023-028>031-037-038-043.

&&

DISCUSSION...MJ
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 22, 5:13 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CDT MON JUN 22 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
513 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HOT AND HUMID CONDITIONS WILL RETURN THIS AFTERNOON WITH HIGHS IN THE LOW TO
 MID 90S AND HEAT INDEX VALUES IN THE 100 TO 106 DEGREE RANGE.

 SEVERE STORMS WILL BE POSSIBLE THIS EVENING THROUGH TONIGHT NORTH OF
 INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
 THREATS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD.
 ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER,
 ISOLATED SEVERE STORMS WILL BE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 22, 7:38 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     DOWNING                 40.49N 92.37W
06/22/2015                   SCHUYLER           MO   911 CALL CENTER

            TREE AND POWER POLE DOWN IN TOWN. POWER OUT IN TOWN. TIME
            ESTIMATED FROM RADAR.

&&

PMURRAY
Local storm report, Jun 22, 8:05 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     N QUEEN CITY            40.41N 92.57W
06/22/2015  E60 MPH          SCHUYLER           MO   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS.

&&

PMURRAY
Local storm report, Jun 22, 8:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     KIRKSVILLE              40.19N 92.58W
06/22/2015  E60 MPH          ADAIR              MO   BROADCAST MEDIA

&&
Local storm report, Jun 22, 8:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     6 SE GREENTOP           40.28N 92.50W
06/22/2015                   ADAIR              MO   TRAINED SPOTTER

            IRON PATIO FURNITURE BLOWN ACROSS PATIO.

&&

PMURRAY
Local storm report, Jun 22, 8:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
853 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     KIRKSVILLE              40.19N 92.58W
06/22/2015  E60 MPH          ADAIR              MO   TRAINED SPOTTER

            POWER WENT OUT AT LOCATION OF REPORT.

&&

PMURRAY
Local storm report, Jun 22, 9:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 WNW KIRKSVILLE        40.21N 92.64W
06/22/2015                   ADAIR              MO   TRAINED SPOTTER

            WATER COMPLETELY OVER HWY 6 BETWEEN KIRKSVILLE AND
            NOVINGER.

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:21 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler39 min
Jun 22, 7:43 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler47 min
Jun 22, 8:24 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan51 min
Jun 22, 9:05 PM CDTFlash Flood WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan6 hr
Jun 22, 9:49 PM CDTFlash Flood WarningEAXChariton, Linn, Macon6 hr
Jun 22, 9:53 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon52 min
Jun 22, 10:12 PM CDTRiver Flood WarningEAXChariton, Macon71 hr
Jun 22, 10:38 PM CDTSpecial Weather StatementEAXRandolph37 min
Jun 23, 12:13 AM CDTSpecial Weather StatementEAXLivingston32 min
Jun 23, 1:19 PM CDTSevere Thunderstorm WarningEAXPlatte41 min
Jun 23, 1:36 PM CDTAreal Flood AdvisoryEAXPlatte5 hr
Jun 23, 1:59 PM CDTSpecial Weather StatementEAXPlatte46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.